Hello and Welcome!!

~Seek first to understand, then be understood~
~*~*~*~*
If you're looking for information on a particular topic, type that word in the search box below. If I have written about that subject, a list of posts will appear. If no posts come up, I haven't written about it...yet. Emails, and questions in the comments section for possible posts, are welcome.
~*~*~*~*
I have a "friend" who shows up once a month. She turns my world upside down, over and over again.
I am a good person, caring and sweet, but when she comes to visit, I could rip off your head.
She takes no prisoners, foul words she does spout, I try to keep the words in, she lets them come out.
People don't understand me, or what this is about, to have this creature inside my head.
I despise who I am, half of the time, I feel sorry for my daughter, family and friends.
There's no way to describe it, for those who don't know, it's a living nightmare, she really needs to go.
~Neysia Manor, Rest in Peace

Saturday, May 25, 2013

Birth Control and PMDD

Here's a link to another excellent article by Holly Grigg-Spall, about how your oral contraceptive may be affecting your relationships.  Just remember that in taking birth control for your PMDD, you are messing with your hormones, and your hormones are already messed up, so...

You do the math.

Oral contraceptives only mask the problem.  They do not cure it, or make it go away.  In the end, more often than not, they make the problem worse.  Because eventually you will go off of the Pill, and if it doesn't happen sooner, that's most likely when your hormonal issues will resurface and with a vengeance.

Here's a quote from Holly's article:  Professor Jayashri Kulkarni, the director of Monash Alfred Psychiatry Research Centre in Melbourne, Australia, found women on the pill are twice as likely to be depressed, anxious, have poor self-esteem, feel irritable, hostile, and numb to experiences.

Sound like anyone you know?

“We’ve seen the destruction of relationships, due to women becoming irritable, hostile and prickly when taking the pill. And then they look back and say ‘that wasn’t me’. There can be the breakdown of marriages,” Prof. Kulkarni describes.

You don't deal with a problem by covering it up.  If you are having any of these mood or emotional issues and are on the Pill, don't be so quick to blame yourself alone for feeling any of the above.  Your moods could be getting a boost--and not in the right direction--from your birth control pills.

1 comment:

  1. ! wanted to state a few of the issues I have gone through in regards to birth control. I had always had irregular periods before my issues with pmdd. I had taken birth control a few times in my teens and early 20s before I was sexually active and the pills seemed to make me very depressed, so I would stop them once my period was back on track. When I became sexually active with my partner, we went on birth control and I had taken many different pills with no avail. Each one had caused me to be irritable and mean. Finally, the doctors prescribed me yaz which worked for a bit until I got severe rashes behind my legs, they took me off of it and I was prescribed a few others before I was back on yaz, but with a history of blood clots in my family, the doctos suggested I try the nuvaring. Nuvaring worked well for a bit, no pmdd symptoms, but debilitating migraines monthly. Again, I was taken off nuvaring and told my last option was depo-provera! The depo shot instantly set me into my first severe pmdd episode, my boyfriend was so terrified of me that I was taken to a therapist to discuss my anger that night. It was as if I had absolutely no control of anything I was saying or doing. I had punched a hole in the wall and was screaming until my voice had been lost. This was the beginning of a severe bout of monthly hell. This was the first and last time I took the depo shot and I feel as thought the symptons of pmdd have worsened since my first encounter with it. Like clockwork, my pmdd symptoms come on and nothing I say or do can stop it from exploding. It has been a year since that first and last depo shot. In July 2013, I had the second worst fit I had ever experienced and had not received my period since the shot in January 2013. I received my period in August 2013, and it lasted nearly two weeks! I have been dealing with fibroids and cysts ever since. I have been tracking my pmdd symptoms and I fear it is getting worse than better, while my boyfriend is very supportive, I fear it is really taking a toll on our relationship, it is even harder when he suggested I not take birth control in the first place because he was afraid of the synthetic drug and its harmfulness to women. I am not going to say that the bc was the cause of my pmdd, but I will say that it definitely aggravated it to a point where it is very difficult to control. I am taking cipralex currently and it seems as though this pill is making me more angry and irritable on the days when I am in an extremely low mood.


    ReplyDelete